# SDR B1EA20231127109BC

- Difficulty date: August 28, 2023
- Submitted: November 27, 2023
- Operation: General aviation
- Aircraft: N109BC
- Make and model: Urocop EC135T1
- Aircraft serial: 0139
- Aircraft time: 5,578 hours
- Engine: Tmeca ARRIUS2B1
- Engine time: 5,348 hours
- System (JASC): 5300 · Fuselage Structure (General)
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: AA
- How discovered: O
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

SHORTLY AFTER TAKEOFF PILOT/CREW HEARD A BANG. PILOT NOTICED #1 ENGINE TOT RISING RAPIDLY AND DETERMINED THERE WAS AN ENGINE FAILURE. PILOT TURNED THE AIRCRAFT AROUND TO RETURN TO THE AIRFIELD. UNKNOWN TO THE PILOT, BUT CAUGHT ON VIDEO, THERE WAS AN UNCONTAINED FIRE AFT OF THE ENGINE, UNDER THE ENGINE EXHAUST. SHORTLY THEREAFTER, THE #1 ENGINE FIRE LIGHT CAME ON, PILOT ATTEMPTED TO ACTIVATE THE ENGINE FIRE EXTINGUISHER, BUT IMMEDIATELY LOST CONTROL OF THE AIRCRAFT AS THE TAIL BOOM FOLDED TO THE LEFT SIDE CAUSING THE AIRCRAFT TO GO INTO A SPIN AND CRASH.
